I have been on Amantadine hydrochloride for a few years now, but in the past few months I have developed a lace like rash and itchy skin which my GP thinks is livedo reticularis and has prescribed anti histamine tablets. My consultant never linked this to the Amantadine previously but has now cut the medication to only 1 x 100mg Amantadine from 2 x 100mg. This has improved my skin rash a bit but it is still with me. Because of the Coronavirus I am finding it very difficult to get any feedback from consultant. Has any one else had these side effects from taking Amantadine?
Welcome back to the forum. Our helpline is always here to help you on 0808 800 0303 - they are open Monday - Friday 9 am to 7 pm, Saturday 10 am to 2 pm (closed sunday and bank holidays). Or you can email us on [email protected]. They would be happy to put you in touch with our specialist nurses to advise on this.
Sue - Moderation Team
My partner suffers from this – it comes and goes. It doesn’t seem to be associated with any discomfort though swelling of the legs also seems to occur sometimes with amantadine. We have spoken to the GP, who seems to think it;s not an indication of a real problem and the consultant doesn’t say very much about it, though we did try reducing the dose by using liquid amantadine for a week or so, which kicked my partner into seriously bad off periods.
Though amantadine seemed to stop helping after a few months, my partner has now been on it for years – we only notice what it does when the dosage is reduced, or cut altogether for the dreaded “dopamine challenge” at the hospital, which really wrecks my poor other half. So it looks like these little red capsules are here to stay…
Sometimes I think partner wishes that the whole medication regime had never started. Sometimes I wish we had never scrambled out of the sea in the first place…
I have just dropped Amantadine after taking it for a few months. I live alone and was told when I started it – be careful, keep an eye open, it can cause confusion. At 74 after 10 years of Parky it is difficult to self monitor for confusion, but I seem unable to get the full prescription from the GP, so I have called that confusion and dropped it. I feel a lot better.
I get the redness in patches on my legs. I have been blaming the way I lie on my side in bed with the lower heel digging in to the upper leg.